Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 186, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Dec 16, 2000, 12:22 PM CST for Walton County, Florida. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Dec 16, 2000, 12:22 PM CST (18:22 UTC)
- Expired
- Dec 16, 2000, 1:00 PM CST
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Walton County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 16, 12:55 PM CST | Tornado F0 | Santa Rosa Beach, FL | Several small trees down on County Road 6 about 1/8 mile north of Highway 20. Reported by the Walton County EMA. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 16, 10:45 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 161823 SVRTLH FLC131-161900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1222 PM CST SAT DEC 16 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN WALTON COUNTY IN FLORIDA * UNTIL 100 PM CST... * AT 1222 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER OLD BAY VIEW...OR ABOUT 8 MILES NORTHEAST OF SANTA ROSA BEACH...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRUCE BY 1230 PM CST... RED BAY BY 1235 PM CST... KNOX HILL BY 1240 PM CST... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE&. LAT...LON 3038 8628 3032 8610 3050 8588 3070 8594 .END 12-WATSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 16, 11:30 AM CST, 52 minutes earlier.
Area forecast discussion, Dec 16, 11:30 AM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1230 PM EST SAT DEC 16 2000
TORNADO WATCH ISSUED FOR SE ALA..FLA PANHANDLE AND MUCH OF SW GA
UNTIL 5 PM EST (4 PM CST). ISSUING TORNADO WARNINGS FOR SE ALA AND
GETTING CONFIRMATION. REPORT OF TORNADO TOUCHDOWN WITH INJURIES IN
TOWN OF GENEVA. CELLS SEEM TO BE TRAINING MORE SE-NW INSTEAD OF EWD
SO LITTLE OVERALL MOVEMENT IN SQUALL LINE. HEAVY RAIN/LOCALIZED
FLOODING ALSO A CONSIDERATION. ALSO COORDINATION WITH NHC ON MARINE
WINDS AND UPDATED CWF WILL REFELCT GALE CONDS -30 TO 35 KNOTS
BEGINNING BY MIDNIGHT WRN WATERS AND TOWARDS MORNING AND INTO SUNDAY
APALACH BAY.
.TLH...
AL...TORNADO WATCH UNTIL 4 PM CST ALL COUNTIES OF SE ALA
GA...TORNADO WATCH UNTIL 5 PM EST FOR BAKER...CALHOUN...CLAY...
DECATUR...DOUGHERTY...EARLY...LEE...MILLER..QUITMAN...
RANDOLPH...SEMINOLE...TERRELL COUNTIES
FL...TORNADO WATCH UNTIL 4 PM CST FOR PANHANDLE INCLUDING
BAY...CALHOUN...WALTON...GULF...HOLMES...JACKSON AND
WASHINGTON COUNTIES
SCA IN EFFECT FOR ENTIRE AREA (DESTIN-SUWANNEE RVR).
BLOCKIn the hours before
Special weather statement, Dec 16, 7:52 AM CST, 4 hours 30 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-161545- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 852 AM EST SAT DEC 16 2000 THE DENSE FOG ADVISORY WHICH WAS IN AFFECT UNTIL MID MORNING OVER PARTS OF SOUTHEAST ALABAMA...THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND...AND SOUTHWEST GEORGIA HAS BEEN TERMINATED. ALTHOUGH CURRENT AREA OBSERVATIONS STILL INDICATE PATCHES OF DENSE FOG ACROSS MAINLY SOUTHEAST ALABAMA AND SOUTH CENTRAL GEORGIA...THE THREAT OF WIDESPREAD DENSE FOG HAS ENDED. DURING THE REST OF THIS MORNING...FOG WILL CONTINUE TO LIFT ACROSS THE TRI-STATE AREA. UNTIL AT LEAST 930 AM EST (830 AM CST)...MOTORISTS ACROSS NORMALLY FOG PRONE AREAS SHOULD EXERCISE CAUTION. USE LOW BEAM HEADLIGHTS...FOG LIGHTS...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATIONS. OTHERWISE...THERE CONTINUES TO BE A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT AHEAD AND ALONG A STRONG COLD FRONT THAT WILL PUSH THROUGH ALABAMA AND THEN GEORGIA AND FLORIDA THIS EVENING AND TONIGHT. SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. RESIDENTS SHOULD MONITOR THIS DEVELOPING WEATHER SITUATION. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 10:16 AM CST | Severe Thunderstorm Warning | TAE | Holmes | 44 min |
| Dec 16, 12:34 PM CST | Tornado Warning | TAE | Walton, Washington | 41 min |
| Dec 16, 1:11 PM CST | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 49 min |
| Dec 16, 1:26 PM CST | Tornado Warning | TAE | Holmes, Jackson | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.